Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 68, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 6, 2018, 4:40 PM MDT for Cheyenne County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2018, 4:40 PM MDT (22:40 UTC)
- Expired
- Jun 6, 2018, 5:30 PM MDT
- In force
- 50 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cheyenne County, NE
The radar
The Cheyenne radar (KCYS), 178 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3735 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
045
WUUS55 KCYS 062240
SVRCYS
NEC033-062330-
/O.NEW.KCYS.SV.W.0068.180606T2240Z-180606T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
440 PM MDT WED JUN 6 2018
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Eastern Cheyenne County in the Panhandle of Nebraska...
* Until 530 PM MDT
* At 440 PM MDT, a severe thunderstorm was located 7 miles southwest
of Lodgepole, or 12 miles west of Chappell, moving north at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Lodgepole and Sunol.
This includes Interstate 80 in Nebraska between mile markers 65 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cheyenne.
&&
LAT...LON 4100 10263 4101 10287 4142 10280 4141 10263
4140 10263 4139 10261
TIME...MOT...LOC 2240Z 194DEG 11KT 4106 10270
HAIL...1.00IN
WIND...60MPH
$$
Hammer2 follow-up statements
478
WWUS55 KCYS 062252 RRA
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
452 PM MDT WED JUN 6 2018
NEC033-062330-
/O.CON.KCYS.SV.W.0068.000000T0000Z-180606T2330Z/
Cheyenne NE-
452 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN CHEYENNE COUNTY...
At 452 PM MDT, a severe thunderstorm was located near Lodgepole, or
11 miles west of Chappell, moving north at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lodgepole and Sunol.
This includes Interstate 80 in Nebraska between mile markers 69 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4100 10263 4101 10277 4142 10280 4141 10263
4140 10263 4139 10261
TIME...MOT...LOC 2252Z 194DEG 11KT 4110 10269
HAIL...1.50IN
WIND...60MPH
$$
Hammer393
WWUS55 KCYS 062306
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
506 PM MDT WED JUN 6 2018
NEC033-062330-
/O.CON.KCYS.SV.W.0068.000000T0000Z-180606T2330Z/
Cheyenne NE-
506 PM MDT WED JUN 6 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM MDT
FOR EASTERN CHEYENNE COUNTY...
At 506 PM MDT, a severe thunderstorm was located over Lodgepole, or
10 miles west of Chappell, moving north at 15 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Lodgepole.
This includes Interstate 80 in Nebraska between mile markers 70 and
76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cheyenne.
&&
LAT...LON 4100 10263 4101 10275 4125 10277 4141 10268
4141 10263 4140 10263 4139 10261
TIME...MOT...LOC 2306Z 195DEG 11KT 4114 10266
HAIL...1.75IN
WIND...60MPH
$$
HammerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 1:56 PM MDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 6, 1:56 PM MDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 156 PM MDT Wed Jun 6 2018 .SHORT TERM...(This evening through Friday) Issued at 230 PM MDT Wed Jun 6 2018 Currently...Cold front lays across northeast Colorado to north of Colorado Springs to south of Craig this afternoon. Latest SPC mesoanalysis showing 3500 J/KG SBCAPE over the Panhandle this afternoon with capping CIN around -100 J/KG. Observed dewpoints quite high at 1 PM this afternoon, with 61 reported at Alliance, 59 at Scottsbluff and 59 at Douglas. Do believe we are primed for storms and just need a kicker to set things in motion. For this afternoon, Mesoanalysis showing cap breaking around 23Z across the Panhandle. Front over northeast Colorado lifts slightly north into the southern Nebraska Panhandle. Latest ECMWF a little further south across northeast Colorado with this feature. Went with the GFS solution on this features as it is supported QPF wise with the HRRR and NMM. So looks like SPC's Slight Risk area is still looking pretty good for late evening/early afternoon. Did not make any changes besides increasing PoPs over the southern Panhandle for this afternoon/evening. GFS going a little bonkers on QPF over the southern Panhandle this evening around 03Z, likely convective contamination. But evening shift will need to watch for possibility of flash flooding from Scottsbluff to Bridgeport and points south as GFS forecasting almost 2 inches of precip over this area tonight from 03Z to 09Z. For Thursday, westerly winds return to southeast Wyoming and will force low level moisture back to the east as a dryline/warm front. Dewpoints fall from mid 50s to low 40s Thursday afternoon as this happens behind the dryline. This dryline/warm front could be the focus for more afternoon convection Thursday. Do agree with SPC's Slight Risk location. One final day of severe thunderstorms possible in the Panhandle for Friday as low level moisture finally gets scoured out to the west through the day. .LONG TERM...(Friday night through Wednesday) Issued at 230 PM MDT Wed Jun 6 2018 Friday night/Saturday...Low level boundary sets up over western Nebraska which may aid in producing isolated evening showers and thunderstorms there Friday evening. On Saturday, relatively warm temperatures aloft...16 Celsius...will help limit convective development with perhaps only isolated, if any, showers and thunderstorms developing in the afternoon and evening. Sunday...Southwest flow aloft strengthens as a potent trough aloft moves across Montana. Looks like minimal low and mid level moisture, combined with warm temperatures aloft will inhibit most convection from forming. Continued warm with 700 mb temperatures near 16 Celsius. Monday...Cooler temperatures expected in the wake of a cold front that passes early in the day. Looks like low and mid level moisture will be too scant for any showers or thunderstorms. Tuesday/Wednesday...Zonal flow prevails with the atmosphere looking too dry to support any precipitation for Tuesday. However, will see a return of low and mid level moisture for Wednesday, aiding in the development of isolated to scattered afternoon and evening showers and thunderstorms mainly east of Interstate 25. Gradual warming trend each day based on 700 mb temperature trends. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1125 AM MDT Wed Jun 6 2018 Wyoming TAFS...VFR at Rawlins and Laramie with isolated thunderstorms near Laramie from 21Z to 02Z. Wind gusts to 25 knots through 02Z. VFR at Cheyenne with isolated to scattered thunderstorms from 23Z to 02Z and occasional MVFR with gusts to 40 knots. Nebraska TAFS...VFR with isolated to scattered thunderstorms from 22Z to 03Z producing localized MVFR and wind gusts to 45 knots. Otherwise, wind gusts to 25 knots through 03Z. Another dry day for Thursday for ares west of the Laramie Range. Front currently over central Colorado will lift north and push east into central nebraska && .FIRE WEATHER... Issued at 230 PM MDT Wed Jun 6 2018 Very dry conditions west of the Laramie Range this afternoon. Single digit humidities being reported across Carbon County, with low to mid teens up through and including the south Laramie Range. Fortunately, fuels are not ready and for the most part, winds have stayed below critical levels. Gusty southwest winds Thursday across Carbon and Albany Counties will create elevated to locally critical fire weather conditions with some gusts to 35 mph likely. Warmer and dry pattern continues into next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...GCC LONG TERM...RUBIN AVIATION...RUBIN FIRE WEATHER...GCC
Hazardous weather outlook, Jun 6, 4:15 AM MDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 415 AM MDT Wed Jun 6 2018 WYZ104-105-109>115-071015- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Carbon County-North Snowy Range Foothills- Southwest Carbon County-Sierra Madre Range- Upper North Platte River Basin-Snowy Range-Laramie Valley- 415 AM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated thunderstorms will develop later this afternoon and linger through early this evening. A few storms may be strong and produce small hail and gusty winds. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be required. NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 071015- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-South Laramie Range- South Laramie Range Foothills-Central Laramie County- East Laramie County- 415 AM MDT Wed Jun 6 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop east of the Laramie Range later this afternoon and linger through late this evening. Some of the storms may be strong to severe and produce large hail and damaging winds. An isolated tornado or two is possible over the southern Nebraska Panhandle. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Widely scattered late afternoon and evening thunderstorms are expected to develop Thursday and Friday east of the Laramie Range. Isolated strong to severe storms are possible east of Interstate 25. .Spotter information statement... Spotter activation may be required for areas east of the Laramie Range between 4 PM and 10 PM.
In the hours before
Special weather statement, Jun 6, 3:20 PM MDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
320 PM MDT WED JUN 6 2018
WYZ103-105-062200-
Shirley Basin WY-North Laramie Range WY-
320 PM MDT WED JUN 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ALBANY AND
SOUTHWESTERN CONVERSE COUNTIES UNTIL 400 PM MDT...
At 320 PM MDT, Doppler radar was tracking a strong thunderstorm near
Campbell Creek Campground, or 35 miles southwest of Douglas, moving
northeast at 5 to 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Campbell Creek Campground, Little Medicine School and Curtis Gulch
Campground.
LAT...LON 4219 10586 4226 10599 4234 10606 4253 10597
4251 10568 4244 10554 4230 10562
TIME...MOT...LOC 2120Z 214DEG 5KT 4236 10585
AllenSpecial weather statement, Jun 6, 4:19 PM MDT, 21 minutes before
Special Weather Statement National Weather Service Cheyenne WY 419 PM MDT WED JUN 6 2018 WYZ103>105-062300- Shirley Basin WY-North Laramie Range WY- Ferris/Seminoe/Shirley Mountains WY- 419 PM MDT WED JUN 6 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARBON AND NORTH CENTRAL ALBANY COUNTIES UNTIL 500 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Medicine Bow, or 54 miles northwest of Laramie, moving northeast at 5 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of east central Carbon and north central Albany Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 4188 10612 4204 10623 4219 10597 4195 10580 TIME...MOT...LOC 2219Z 242DEG 6KT 4200 10609 Allen
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:27 PM MDT | Special Weather Statement | CYS | Box Butte | 63 min |
| Jun 6, 5:24 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne | 51 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.